My husband has thyroid but undercontrol .but he is suffering from high bowel movements with light red olour sticky jelly like substance in the stool.the problem is very high nd he just can't concentrate on his work just because of it kindly suggest wat to do?thanx in advance.
views-icons 64 Views Bookmark this Answer

Doctor Answers (1) on Loosemotion

doctor profile image
Dr. Navya G Bangalore | General Physician
Hi there.. red jelly stools is because of blood mixed wit mucus in stools.. it's dysentery.. caused by either shigella or amoeba.. first get stool microscopy done so that we know the organism then we can start on either antibacterial or antiprotozoal agents.. give him more fluids like tender coconut water( not just plain water), make him have oral rehydration solution(ors) as he will be losing electrolytes in stools.. antibiotic combination like ornidazole+ofloxacin are helpful.. another cause of red jelly stools is intussusception which wil be associated with severe abdominal pain, vomiting and common in children and those who fast for long time, since you dint give any pain abdomen.. consult your physician once..
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?